Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 94, NWS Buffalo, NY

September 2, 2013Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 2, 2013, 4:25 PM EDT for Jefferson County, Lewis County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 4:25 PM EDT (20:25 UTC)
Expired
Sep 2, 2013, 5:30 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS51 KBUF 022025
SVRBUF
NYC045-049-022130-
/O.NEW.KBUF.SV.W.0094.130902T2025Z-130902T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
425 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
  NORTHERN LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF CARTHAGE...OR 14 MILES EAST OF FORT DRUM...AND MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HARRISVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4387 7555 4410 7571 4423 7559 4426 7551
      4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2024Z 252DEG 13KT 4406 7548

$$

WOOD
2 follow-up statements
044 
WWUS51 KBUF 022105
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
505 PM EDT MON SEP 2 2013

NYC045-049-022130-
/O.CON.KBUF.SV.W.0094.000000T0000Z-130902T2130Z/
LEWIS NY-JEFFERSON NY-
505 PM EDT MON SEP 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL JEFFERSON AND NORTHERN LEWIS COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HARRISVILLE...OR 24 MILES EAST OF FORT DRUM...MOVING
EAST AT 15 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  NATURAL BRIDGE...
  HARRISVILLE...

LAT...LON 4387 7555 4406 7568 4419 7553 4423 7545
      4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2105Z 252DEG 13KT 4411 7528

$$

WOOD
129 
WWUS51 KBUF 022126
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
526 PM EDT MON SEP 2 2013

NYC045-049-022136-
/O.EXP.KBUF.SV.W.0094.000000T0000Z-130902T2130Z/
LEWIS NY-JEFFERSON NY-
526 PM EDT MON SEP 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES WILL EXPIRE AT 530 PM EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4387 7555 4406 7568 4419 7553 4423 7545
      4411 7517 4410 7516 4399 7515
TIME...MOT...LOC 2126Z 252DEG 13KT 4413 7518

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:14 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 2, 4:14 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT MON SEP 2 2013

.SYNOPSIS...
A COLD FRONT CROSSING THE REGION WILL PRODUCE SOME SHOWERS AND
THUNDERSTORMS FOR CENTRAL AND NORTHERN NEW YORK THROUGH THIS
EVENING. COOLER AIR FOLLOWING THE FRONT AND PRODUCE A BRIEF SHOWER OR
TWO ON TUESDAY...OTHERWISE MAINLY DRY WEATHER IS EXPECTED THROUGH
THURSDAY AS HIGH PRESSURE WILL GENERALLY BE CENTERED OVER THE OHIO
VALLEY AND UPPER GREAT LAKES.

&&

.NEAR TERM /THROUGH TUESDAY/...
COLD FRONT CROSSING THE FORECAST THIS EVENING AND EARLY TONIGHT WILL
PRODUCE SHOWERS AND THUNDERSTORMS AHEAD OF IT...WITH COOLER AND LESS
UNSTABLE AIR FOLLOWING THE FRONTAL PASSAGE. ALTHOUGH LOWER CLOUD
COVER WILL ACCOMPANY THE COOLER AIR...THE VISIBLE SATELLITE IMAGERY
THIS AFTERNOON SHOWS A DIVERGENT CLOUD FIELD...INDICATING THAT THE
LOW LEVEL WIND FIELD IS ALSO DIVERGENT AND LESS CAPABLE OF PRODUCING
LIFT TO GENERATE PRECIPITATION. WILL HAVE DIMINISHING CHANCE OF
PRECIP THIS EVENING WITH LITTLE OR NO CHANCE OF PRECIP OVERNIGHT.

THE EXCEPTION WILL BE ACROSS LAKE ONTARIO WHERE WINDS ACROSS THE
LAKE WILL BE MORE UNIFORM IN DIRECTION AND THE WARMTH OF THE LAKE
COMPARED TO THE COOLER AIR ALOFT WILL PRODUCE A MORE UNSTABLE
BOUNDARY LAYER...AND MAY RESULT IN SOME LAKE EFFECT SHOWERS. WILL
CARRY LOWER CHANCE POPS FOR THE LAKE ONTARIO BASIN AND EAST OF THE
LAKE TO THE TUG HILL.

ALTHOUGH A DRY SLOT ALOFT WILL SUPPRESS VERTICAL CLOUD DEVELOPMENT
TONIGHT...A SLIGHT INCREASE IN MOISTURE ABOVE 10KFT ARRIVES ON
TUESDAY. DAYTIME HEATING MAY BREAK THE CLOUD COVER ENOUGH TO INVOKE
A CELLULAR CIRCULATION AND SOME AFTERNOON SHOWERS. WILL HAVE CHANCE
POPS INLAND OF THE LAKES...ESPECIALLY OVER HIGHER TERRAIN.

TEMPERATURES TONIGHT WILL DROP INTO THE 50S FOR MOST AREAS...WHICH
WILL BE ROUGHLY 10 DEGREES LOWER THAN READINGS FROM THE PAST SEVERAL
NIGHTS.

DAYTIME TEMPS ON TUESDAY WILL BE SIMILARLY COOLER WITH HIGH TEMPS IN
THE MIDDLE 60S ACROSS THE SOUTHERN TIER AND TUG HILL REGIONS...TO
THE UPPER 60S AND LOWER 70S ACROSS THE LAKE PLAINS AND LOWER TERRAIN.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A TASTE OF FALL WILL BE ON TAP ACROSS WESTERN AND NORTH-CENTRAL NEW
YORK AS COOLER AND DRIER AIR WILL BE WRAPPING ACROSS THE REGION IN
THE WAKE OF THE PASSAGE OF AN UPPER LEVEL TROUGH. LIMITED LINGERING
WRAP-AROUND MOISTURE AND LAKE-EFFECT MAY RESULT IN A FEW LIGHT
SHOWERS LINGERING SOUTHEAST OF THE LAKES...PARTICULARLY
ONTARIO...TUE NIGHT...HOWEVER WIDESPREAD ACTIVITY IS NOT EXPECTED.

WITH 850MB TEMPS DROPPING TO AROUND +10C TUE NIGHT AND CLEARING
SKIES SHOULD RESULT IN A SEASONABLY CHILLY NIGHT ACROSS THE FORECAST
AREA WITH LOWS RANGING FROM THE MID 50S NEAR THE LAKES TO LOWER 50S
AND POSSIBLY EVEN A FEW SPOTS IN THE UPPER 40S ACROSS SHELTERED
VALLEYS OF THE SOUTHERN TIER.

AFTER FAIR WEATHER FOR MOST OF THE DAY WEDNESDAY...EXPECT CLOUDS TO
INCREASE ALONG WITH A SLIGHT CHANCE OF SHOWERS WED EVENING AS A DEEP
UPPER LOW DROPPING FROM HUDSON BAY INTO NORTHERN QUEBEC PUSHES A
REINFORCING SHOT OF COLD AIR SOUTH INTO THE LOWER GREAT LAKES. THIS
SECONDARY FRONT MAY BE ACCOMPANIED BY A FEW SHOWERS...HOWEVER
MOISTURE WILL LIKELY BE SCARCE AND NOT EXPECTING MUCH MORE THAN A
FEW ISOLATED SHOWERS. WITH 850MB TEMPS DROPPING DOWN TO +4C IN THE
WAKE OF THIS SECONDARY FRONT...LOOK FOR A TRULY FALL-LIKE DAY ON
THURSDAY WITH HIGHS TOPPING OUT IN THE MID TO UPPER 60S ACROSS MOST
AREAS AND A CHILLY NIGHT THU NIGHT AS SKIES CLEAR OUT...RESULTING IN
MOST AREAS WELL INLAND FROM THE LAKES SEEING 40S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE REGION WILL BE BASKING IN FAIR EARLY-FALL WEATHER FRIDAY INTO
SATURDAY AS HIGH PRESSURE WILL BE DRIFTING ACROSS THE GREAT LAKES.
WITH HIGHS IN THE LOWER 70S AND DEWPOINTS IN THE 50S...FRIDAY WILL
BE PERHAPS ONE OF THE FINEST DAYS OF THE WEEK. TEMPERATURES WILL
WARM BACK ABOVE AVERAGE SATURDAY AS THE HIGH SHIFTS TO THE EAST
COAST AND RETURN FLOW BEGINS TO SET UP ACROSS THE EASTERN U.S. THE
NEXT POTENTIAL FOR SHOWERS AND THUNDERSTORMS ARRIVES LATE IN THE DAY
SATURDAY AND INTO SUNDAY AS YET ANOTHER LOW DROPS ACROSS HUDSON BAY
AND ANOTHER COLD FRONT DROPS ACROSS THE LOWER GREAT LAKES AND SAINT
LAWRENCE VALLEY...HOWEVER ONCE AGAIN THE LIMITING FACTOR PRECIP-WISE
WILL BE A DEARTH OF SYNOPTIC MOISTURE WITH THE FRONT.

WITH THE COLD FRONT EXPECTED TO WASH OUT ACROSS THE FORECAST AREA ON
SUNDAY...LOOK FOR QUIET WEATHER SUNDAY NIGHT INTO MONDAY AS HIGH
PRESSURE RETURNS TO THE REGION. RIGHT NOW MODEL GUIDANCE IS IN GOOD
AGREEMENT IN KEEPING THE BULK OF THE COOLEST AIR TO OUR NORTHEAST
ACROSS NORTHERN NEW ENGLAND...THUS EXPECT TEMPERATURES TO RUN RIGHT
AROUND NORMAL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
COLD FRONT MOVING ACROSS THE REGION THIS AFTERNOON TO EARLY
EVENING WILL PRODUCE SHOWERS AND THUNDERSTORMS. THE COVERAGE OF
PRECIP MAY INCREASE BETWEEN 19Z AND 23Z...BUT SHOULD BE ABLE TO
COVER THE POTENTIAL FOR OCCURRENCE AT ANY TAF SITE WITH A VICINITY
REMARK. WILL COVER ONGOING CONVECTION IN THE SOUTHERN TIER WITH A
SHORT LIVES TEMPS GROUP FOR KJHW.

COOLER AIR ALOFT MAY BRING SHOWERS BACK TO THE REGION ON TUESDAY
AFTERNOON BUT WILL HAVE ONLY LOWER CHANCES...THUS WILL NOT INCLUDE
WEATHER RESTRICTIONS FOR ANY OF THE TAF SITES.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR. SLIGHT CHANCE OF SHOWERS
FRIDAY...VFR.
SATURDAY...VFR/MVFR IN SCTD SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A COLD FRONT WHICH HAS MOVED ACROSS THE LOWER GREAT LAKES  WILL
ENCOURAGE WAVES TO BUILD TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT
ALONG THE LAKE ONTARIO NEARSHORE WATERS FROM CENTRAL LAKE ONTARIO TO
THE EASTERN SHORE...LASTING THROUGH TUESDAY AND TUESDAY NIGHT. WINDS AND
WAVES ON LAKE ERIE WILL BE SOMEWHAT LESS...GIVEN THE SHORTER
FETCH ACROSS THE LAKE...BUT CONDITIONS ON LAKE ERIE WILL BE MORE
CHOPPY THAN WAS TYPICAL OF THE PAST SEVERAL DAYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO MIDNIGHT EDT TUESDAY
         NIGHT FOR LOZ043.
         SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 6 AM EDT
         WEDNESDAY FOR LOZ044-045.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Sep 2, 5:02 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT MON SEP 2 2013

NYZ001>008-010>014-019>021-085-030915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME
ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY
WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME
ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY
WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Sep 2, 1:44 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     LAKEWOOD                42.10N  79.32W
09/02/2013                   CHAUTAUQUA         NY   BROADCAST MEDIA

            TREES DOWN NEAR CHAUTAUQUA LAKE...TIME ESTIMATED...FROM
            WJTN

0103 PM     TSTM WND DMG     JAMESTOWN               42.10N  79.24W
09/02/2013                   CHAUTAUQUA         NY   BROADCAST MEDIA

            TREES DOWN...FROM WJTN

0107 PM     HAIL             JAMESTOWN               42.10N  79.24W
09/02/2013  E1.75 INCH       CHAUTAUQUA         NY   BROADCAST MEDIA

            FROM WJTN

&&

EVENT NUMBER BUF1300275
EVENT NUMBER BUF1300276
EVENT NUMBER BUF1300277

DK
Special weather statement, Sep 2, 2:14 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
214 PM EDT MON SEP 2 2013

NYZ019-020-021915-
CATTARAUGUS NY-CHAUTAUQUA NY-
214 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORM MOVING INTO WEST CENTRAL CATTARAUGUS COUNTY..

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED 22 MILES WEST OF ASHFORD HOLLOW...AND MOVING EAST AT 30
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CATTARAUGUS...
  LITTLE VALLEY...
  ELLICOTTVILLE AND ASHFORD HOLLOW...
  ASHFORD...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4242 7852 4214 7850 4220 7913 4234 7916

SMITH
Special weather statement, Sep 2, 2:46 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT MON SEP 2 2013

NYZ005-021915-
CAYUGA NY-
246 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  WEEDSPORT...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4310 7649 4303 7648 4302 7650 4302 7655
      4302 7667 4313 7669 4318 7647 4311 7647

SMITH
Local storm report, Sep 2, 3:13 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 N PUMP CORNERS        43.11N  76.49W
09/02/2013  M1.00 INCH       CAYUGA             NY   PUBLIC

            FACEBOOK REPORT OF PENNY AND QUARTER SIZED HAIL OFF
            JORDAN RD NEAR CROSS LAKE.

&&

EVENT NUMBER BUF1300278

SMITH
Local storm report, Sep 2, 3:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             CALEDONIA               42.98N  77.86W
09/02/2013  M0.75 INCH       LIVINGSTON         NY   LAW ENFORCEMENT

&&

EVENT NUMBER BUF1300279

AR
Local storm report, Sep 2, 4:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             OSWEGO                  43.46N  76.50W
09/02/2013  M1.00 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF1300280

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:03 PM EDTSpecial Weather StatementBUFAllegany57 min
Sep 1, 10:40 PM EDTSpecial Weather StatementBUFWayne65 min
Sep 1, 11:43 PM EDTSpecial Weather StatementBUFOswego77 min
Sep 2, 12:20 AM EDTSevere Thunderstorm WarningBUFLewis, Oswego55 min
Sep 2, 11:06 AM EDTSpecial Marine WarningBUF54 min
Sep 2, 11:31 AM EDTSpecial Marine WarningBUF44 min
Sep 2, 11:52 AM EDTSevere Thunderstorm WarningBUFChautauqua23 min
Sep 2, 12:13 PM EDTSevere Thunderstorm WarningBUFChautauqua32 min
Sep 2, 12:39 PM EDTSevere Thunderstorm WarningBUFChautauqua36 min
Sep 2, 12:51 PM EDTSpecial Weather StatementBUFCayuga39 min
Sep 2, 1:11 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua34 min
Sep 2, 1:28 PM EDTSpecial Weather StatementBUFGenesee62 min
Sep 2, 1:35 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming55 min
Sep 2, 2:01 PM EDTSevere Thunderstorm WarningBUFCayuga29 min
Sep 2, 2:14 PM EDTSpecial Weather StatementBUFCattaraugus61 min
Sep 2, 2:37 PM EDTSpecial Marine WarningBUF38 min
Sep 2, 2:46 PM EDTSpecial Weather StatementBUFCayuga29 min
Sep 2, 3:20 PM EDTSpecial Marine WarningBUF85 min
Sep 2, 3:31 PM EDTSevere Thunderstorm WarningBUFOswego59 min
Sep 2, 3:45 PM EDTSpecial Marine WarningBUF2 hr
Sep 2, 3:59 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne61 min
Sep 2, 4:15 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne60 min
Sep 2, 4:31 PM EDTSevere Thunderstorm WarningBUFWayne59 min
Sep 2, 4:32 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego43 min
Sep 2, 4:36 PM EDTFlash Flood WarningBUFCayuga, Oswego3 hr
Sep 2, 4:39 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis51 min
Sep 2, 4:57 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego33 min
Sep 2, 4:59 PM EDTSpecial Marine WarningBUF61 min
Sep 2, 5:24 PM EDTSevere Thunderstorm WarningBUFLewis36 min
Sep 2, 5:35 PM EDTSevere Thunderstorm WarningBUFLewis25 min
Sep 2, 5:36 PM EDTAreal Flood AdvisoryBUFLewis3 hr
Sep 2, 6:24 PM EDTSmall Craft AdvisoryBUF61 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.